MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-402-10.0-SC-NT-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number = k133114.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the micropuncture transitionless stiffened cannula access set separated into two parts during an axillary bi-femoral bypass procedure.The sheath and dilator were inserted over the wire into the axillary access site.Reportedly, this site was neither significantly scarred nor calcified.The micropuncture wire and dilator were removed and a short benson wire was inserted.While the micropuncture transitionless stiffened cannula access set was being removed, it separated into two parts.The two parts were retrieved over the.035 guidewire sheath using forceps.A short sheath was put in place and an angioplasty was successfully completed resulting in a significant improvement in patency.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures and, according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the shaft was separated at a distance of 2.1 cm distal to the hub.The separated segment was measured to be 7.6 cm in length.The separated segment had a 20 degree bend that began approximately 3 cm from the point of separation.The inner dilator was received with the wire guide inserted in the dilator.The dilator exhibited a 15 degree bend that began approximately 9.5 cm from the proximal hub.The dilator was measured to be 11.4 cm in length.There was no additional damage noted to the dilator.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigational findings.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7389346
Report Number1820334-2018-00836
Device Sequence Number10812188
Product Code DYB
UDI-Device Identifier00827002355507
UDI-Public(01)00827002355507(17)210201(10)8555553
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPIS-402-10.0-SC-NT-U-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1